TITLE

Entacapone/levodopa/carbidopa withdrawal

PUB. DATE
August 2011
SOURCE
Reactions Weekly;8/13/2011, Issue 1364, p19
SOURCE TYPE
Periodical
DOC. TYPE
Case Study
ABSTRACT
The article describes the case of a man who developed neuroleptic malignant-like syndrome due to the withdrawal of dopamine for Parkinson's disease.
ACCESSION #
65177377

 

Related Articles

  • Neuroleptic malignant syndrome following withdrawal of amantadine in a patient with influenza A encephalopathy. Ito, Tadahiko; Shibata, Keiichi; Watanabe, Arata; Akabane, Jinzo; Ito, T; Shibata, K; Watanabe, A; Akabane, J // European Journal of Pediatrics;2001, Vol. 160 Issue 6, p401 

    Reports a case of neuroleptic malignant syndrome (NMS) following withdrawal of amantadine in a 14-year-old male with influenza A encephalopathy. Information on NMS; Association of NMS with the sudden withdrawal of amantadine in a patient with influenza A encephalopathy; Importance of the...

  • Neuroleptic malignant syndrome and the catatonic dilemma. Caroff, Stanley; Mann, Stephan; Campbell, E. // Psychopharmacology;Feb2015, Vol. 232 Issue 3, p661 

    No abstract available.

  • Neuroleptic malignant syndrome under treatment with antidepressants? A critical review. Assion, H. J.; Heinemann, F.; Laux, G. // European Archives of Psychiatry & Clinical Neuroscience;1998, Vol. 248 Issue 5, p231 

    Abstract Neuroleptic malignant syndrome (NMS) is a rare complication of treatment with neuroleptics. The pathophysiology is not fully known. A dopaminergic transmission block in the basal ganglia and hypothalamus is thought to be the pathophysiological mechanism of NMS. Several cases of NMS have...

  • Neuroleptic malignant syndrome during low dosed neuroleptic medication in first-episode psychosis: a case report. Gönner, Friedrich; Baumgartner, Ralf; Schüpbach, Daniel; Merlo, M. C. G. // Psychopharmacology;1999, Vol. 144 Issue 4, p416 

    Abstract Neuroleptic malignant syndrome (NMS) is a rare but potentially fatal side-effect of antipsychotic drug therapy, especially of dopamine receptor antagonists. As a dose relationship has been postulated, low dose neuroleptization would be expected to help to avoid this side-effect. In...

  • A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome. Ergin, Mehmet; Cander, Başar; Girişgin, A. Sadık; Koçak, Sedat; Acar, Tarık; Gül, Mehmet // Journal of Academic Emergency Medicine Case Reports / Akademik A;2012, Vol. 3 Issue 3, p83 

    Neuroleptic malign syndrome (NMS) is a rare, idiosyncratic, potentially life-threatening complication of treatment with dopamine receptor antagonists. NMS is characterized by fever, severe muscle rigidity and autonomic and mental status changes. Here, we present three NMS cases admitted to our...

  • Pharmacogenetic Aspects of Neuroleptic Malignant Syndrome. Kawanishi, Chiaki; Kishida, Ikuko; Furuno, Taku; Kato, Daiji; Bertilsson, Leif // Current Pharmacogenomics;Jun2006, Vol. 4 Issue 2, p113 

    Neuroleptic malignant syndrome (NMS), a potentially life-threatening adverse reaction to neuroleptic drugs, is characterized by hyperthermia, extrapyramidal signs, altered consciousness, and autonomic disturbances. Even atypical antipsychotic drugs, considered to carry less risk of adverse...

  • Catatonia: A Narrative Review. Fornaro, Michele // Central Nervous System Agents in Medicinal Chemistry;Mar2011, Vol. 11 Issue 1, p73 

    No abstract available.

  • Neuroleptic malignant syndrome associated with metoclopramide in a child. Yaman, Ayhan; Kendirli, Tanıl; Ödek, Çağlar; Yıldız, Caner; Beğde, Fırat; Erkol, Hatice; İnce, Erdal // Turkish Journal of Pediatrics;Sep/Oct2014, Vol. 56 Issue 5, p535 

    Neuroleptic malignant syndrome (NMS) is a rare but potentially fatal complication of treatment with antipsychotic medication. NMS has also been associated with non-neuroleptic agents that block central dopamine pathways, such as metoclopramide, amoxapine and lithium. Metoclopromide has...

  • Malignant syndrome in Parkinson's disease without dopaminergic drug withdrawal. Chandran, C. J. Suresh // Annals of Indian Academy of Neurology;Oct2008, Vol. 11 Issue 4, p248 

    Malignant syndrome is a rare complication occurring during the course of drug treatment for Parkinson's disease. It resembles neuroleptic malignant syndrome and is characterized by fever, marked rigidity, altered consciousness, leucocytosis and elevated creatine kinase. Malignant syndrome is a...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics